Arkansas, 2005Lightning Strike in Arkansas, June 9, 2005
June 9, 2005 · NWS TSA · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 2:17 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 9, 2:17 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT THU JUN 9 2005
.DISCUSSION...
SOUTHWEST UPPER FLOW WILL PERSIST FOR THE NEXT FEW DAYS AS A BROAD
TROUGH DEVELOPS OVER THE WESTERN CONUS. UPPER FLOW WILL REMAIN WEAK
ACROSS EASTERN OKLAHOMA AND NW ARKANSAS...WITH GOOD UPPER DYNAMICS
FOR CONVECTIVE ACTIVITY ACROSS WESTERN OKLAHOMA AND WESTERN KANSAS.
ISOLATED STRONG STORMS MAY BE ABLE TO DEVELOP INTO THE EXTREME
WESTERN PORTION OF THE TSA FORECAST AREA FRIDAY AFTERNOON/EVENING
BUT SLIGHT CHANCE POPS REMAIN SUFFICIENT.
DID NOT CHANGE MUCH IN THE EXTENDED PORTION OF THE FORECAST.
TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS EACH DAY AND
GUIDANCE HAS BEEN VERY CONSISTENT WITH THIS OVER THE PAST FEW DAYS.
WILL KEEP CHANCE POPS FOR SUNDAY AND MONDAY AS UPPER TROUGH
TRAVERSES THE REGION AND SURFACE FRONT/WIND SHIFT PUSHES ACROSS
EASTERN OKLAHOMA. UPPER RIDGE BUILDS ACROSS THE SOUTHERN PLAINS AFTER
MONDAY SO POPS MINIMAL FOR THE REST OF THE EXTENDED.
NOTE: FIRST PERIOD POPS WILL MOST LIKELY BE ADJUSTED AT THE LAST MINUTE THIS
MORNING AS THE CURRENT MCS EVOLVES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 91 73 90 72 / 40 20 20 20
FSM 92 70 91 71 / 30 20 20 20
MLC 91 72 90 73 / 30 20 20 20
BVO 90 71 90 71 / 60 20 20 20
FYV 83 67 85 69 / 40 20 20 20
BYV 87 68 87 68 / 50 20 20 20
MKO 88 71 89 70 / 30 20 20 20
MIO 90 71 91 70 / 60 20 20 20
F10 88 72 89 72 / 30 20 20 20
HHW 91 72 92 74 / 20 20 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Jun 9, 4:12 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT THU JUN 9 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 AM CDT THU JUN 9 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE THIS AFTERNOON.
DISCUSSION...
A WEAKENING COMPLEX OF SHOWERS AND THUNDERSTORMS IS PUSHING SOUTH
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS
MORNING. AN OUTFLOW BOUNDARY HAS MOVED OUT AHEAD OF THE
PRECIPITATION AND EXTENDED FROM NEAR FORT SMITH TO EUFAULA EARLY
THIS MORNING. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO WEAKEN THIS MORNING AND WILL LIKELY HAVE DISSIPATED
ENTIRELY BY NOON. SEVERE WEATHER IS NOT EXPECTED WITH STORMS THIS MORNING.
THE OUTFLOW BOUNDARY WILL CONTINUE MOVING SOUTH BEFORE STALLING
NEAR THE RED RIVER BY LATE MORNING. THIS BOUNDARY MAY THEN BEGIN
TO LIFT BACK TO THE NORTH THIS AFTERNOON. THERE IS SOME POTENTIAL
FOR THUNDERSTORMS TO REDEVELOP NEAR THIS BOUNDARY LATE THIS
AFTERNOON OR THIS EVENING AND ANY STORMS THAT DO DEVELOP WILL
LIKELY BECOME SEVERE DUE TO THE EXTREME INSTABILITY THAT WILL BE
PRESENT NEAR THE BOUNDARY. DAMAGING WINDS TO 70 MILES AN HOUR AND
LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IT IS
UNCERTAIN WHERE THE OUTFLOW BOUNDARY WILL BE LOCATED BY LATE
AFTERNOON SO IT IS NOT POSSIBLE TO PINPOINT THE MOST FAVORED
LOCATION FOR STORM DEVELOPMENT AT THIS TIME.
ANY STORMS THAT DO DEVELOP LATE THIS AFTERNOON OR EVENING WILL
LIKELY WEAKEN OVERNIGHT AS INSTABILITY DECREASES WITH THE LOSS OF
DAYTIME HEATING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE WESTERN
UNITED STATES INTO THE CENTRAL PLAINS IN THE FRIDAY THROUGH MONDAY
TIMEFRAME. SEVERE THUNDERSTORMS WILL BE LIKELY TO OUR WEST ALONG
THE DRYLINE AND SOME OF THESE STORMS MAY MAKE IT AS FAR EAST AS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE WILL BE SOME THREAT
OF SEVERE WEATHER WITH THESE STORMS BUT THE BETTER CHANCES OF
SIGNIFCANT SEVERE WEATHER WILL REMAIN TO OUR WEST AND NORTH.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
FOR THE FRIDAY THROUGH MONDAY TIMEFRAME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Jun 9, 12:21 AM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT THU JUN 9 2005
OKZ054>057-059>062-064-067-090715-
CRAIG OK-CREEK OK-MAYES OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS
OK-TULSA OK-WAGONER OK-WASHINGTON OK-
121 AM CDT THU JUN 9 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON...NOWATA...CRAIG...ROGERS...PAWNEE...MAYES...
TULSA...CREEK AND WAGONER
AT 121 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 31 MILES EAST OF WELCH TO 8 MILES SOUTHEAST OF
BARTLESVILLE TO 3 MILES NORTHEAST OF GRAINOLA...MOVING SOUTH AT 20
MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Lightning, Carroll
- When
- June 9, 5:00 AM CST
- Where
- Carroll County, Eureka Spgs
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.341, -93.538 (the zone’s center; the record gives no point)
Lightning struck the Crescent Hotel causing a fire. The fire was contained to the penthouse. Sixty people were evacuated from the hotel due to the fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Flash Flooding and Hail in Oklahoma, June 9, 2005$214,000 · 3 in hail · 23 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456229.